Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 106, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2012, 3:56 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2012, 3:56 PM CDT (20:56 UTC)
- Expired
- Apr 10, 2012, 5:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:35 PM CDT | HAIL 0.75 | Rosston, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
484
WUUS54 KSHV 102056
SVRSHV
ARC057-099-102200-
/O.NEW.KSHV.SV.W.0106.120410T2056Z-120410T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT TUE APR 10 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
NEVADA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF PRESCOTT...
* UNTIL 500 PM CDT
* AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
TWO SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED NEAR BLEVINS...OR 13 MILES SOUTH OF MURFREESBORO...AND
ALSO JUST SOUTH OF PRESCOTT. THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WASHINGTON...PERRYTOWN...EMMET...BODCAW...BLUFF CITY...ROSSTON AND
WILLISVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3395 9352 3396 9337 3390 9329 3384 9328
3381 9319 3382 9315 3378 9310 3347 9311
3345 9319 3346 9322 3344 9323 3345 9331
3384 9382 3397 9360
TIME...MOT...LOC 2054Z 315DEG 37KT 3386 9361
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:52 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 10, 3:52 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 352 PM CDT TUE APR 10 2012 .DISCUSSION... FORECAST CONTINUES TO BE A BIT COMPLEX WITH MULTIPLE FEATURES IN PLAY OVER THE NEXT FEW DAYS...AS A WEAK BACK DOOR COLD FRONT WILL SLIP SOUTH OVER THE FOUR STATE REGION OVER THE NEXT 24 HOURS. THIS WILL ALLOW FOR INITIATION OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK AS THE BNDRY STALLS NEAR SE TX AND SW LA...BEFORE MOVING BACK NORTH AS A WARM FRONT BY LATE THURSDAY. AT THE SAME TIME...THE UPPER LEVEL RIDGE AXIS WILL BE TRANSITIONING OVER THE REGION WHICH SHOULD ACT TO INHIBIT WIDESPREAD COVECTION...AND KEEP POPS IN THE SLIGHT CHANCE CATEGORY FOR MOST AREAS. HOWEVER...SMALL SCALE DISTURBANCES MAY SLIP THROUGH THE NWLY FLOW AROUND THE RIDGE TO HELP ENHANCE THE THREAT OF ISOLATED CONVECTION. INTO THE WEEKEND...TEMPERATURES WILL REBOUND INTO THE 80S WITH TYPICAL EARLY SPRINGLIKE CONDITIONS EXPECTED AREAWIDE. THE NEXT MAJOR FEATURE WILL AFFECT THE REGION BY EARLY NEXT WEEK...AS A FAST MOVING COLD FRONT SWINGS INTO THE SOUTHERN PLAINS ON MONDAY AS A LARGE UPPER TROUGH EXITS THE ROCKIES. CURRENT SETUP HAS THE EARLY MAKINGS OF A POTENTIALLY STRONG SPRINGTIME SCENARIO...WITH WIDESPREAD THUNDERSTORMS AND HEAVY RAINFALL ACROSS THE REGION. IT WILL BE INTERESTING TO MONITOR OVER THE NEXT FEW DAYS AS THE SYSTEM DEVELOPS FURTHER...AND HOW MODELS CHANGE IN THE SYSTEM PROGRESSION. /19/ && .AVIATION... MOSTLY VFR CONDITIONS OCCURRING AREA WIDE. BRIEFLY LOWER CONDITIONS POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS...THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. SURFACE WIND MOSTLY WEST TO SOUTHWEST 10 KTS OR LESS EARLY IN THE UPCOMING 24 TAF PERIOD BUT A COLD FRONT WILL BACKDOOR ITSELF INTO THE REGION THIS EVENING. THE FRONT SHOULD BE LOCATED WEST TO EAST NEAR THE I-20 CORRIDOR BY 12Z WED. EXPECT WINDS FROM THE NORTHEAST BEHIND THE FRONTAL BOUNDARY OVERNIGHT TONIGHT INTO EARLY WEDNESDAY MORNING. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 78 54 77 62 / 30 30 10 20 10 MLU 57 76 50 75 56 / 30 30 10 20 10 DEQ 56 72 49 71 58 / 30 30 20 20 20 TXK 57 74 51 74 60 / 30 30 20 20 10 ELD 55 74 49 73 56 / 30 30 10 20 10 TYR 61 80 58 78 64 / 30 30 20 20 10 GGG 61 79 56 78 64 / 30 30 20 20 10 LFK 60 83 59 80 65 / 30 30 30 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/09/14
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT TUE APR 10 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT WITH THE PASSAGE OF A WEAK COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THIS WEEK AND THROUGH THE WEEKEND...ESPECIALLY NORTH OF INTERSTATE 30. A MORE SIGNIFICANT THREAT OF THUNDERSTORMS AND POTENTIALLY HEAVY RAINFALL WILL BE POSSIBLE INTO THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 19/06
In the hours before
Special weather statement, Apr 10, 2:13 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CDT TUE APR 10 2012
LAZ019-021-022-102000-
CALDWELL-LA SALLE-WINN-
213 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
JENA...MIDWAY AND OLLA...
AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF OLLA...OR 14 MILES
EAST OF WINNFIELD...MOVING SOUTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIILocal storm report, Apr 10, 3:29 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 NW JENA 31.72N 92.16W
04/10/2012 E0.75 INCH LA SALLE LA LAW ENFORCEMENT
&&
20Special weather statement, Apr 10, 3:30 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT TUE APR 10 2012
LAZ019-020-102115-
GRANT-WINN-
330 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
WINNFIELD...
AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF WINNFIELD...MOVING
SOUTH AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 64 min |
| Apr 10, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 52 min |
| Apr 10, 5:31 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 59 min |
| Apr 10, 6:33 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 57 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.